Hail, Laramie
- When
- June 13, 5:37 PM MST to 5:40 PM MST
- Where
- Laramie County, 9 mi E of Cheyenne
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.140, -104.647
Quarter size hail was reported a half mile south of the Laramie County Fairgrounds.
Early evening thunderstorms over Laramie County produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Early evening thunderstorms over Laramie County produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 13, 3:08 PM MST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 408 PM MDT SAT JUN 13 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 345 PM MDT SAT JUN 13 2015 STORMS HAVE FIRED THIS AFTERNOON JUST SOUTH OF THE BORDER OVER THE MOUNTAINS AND ALONG THE MIDLEVEL MOISTURE BOUNDARY. THE SFC FRONT NOSED SOUTH ALONG THE LARAMIE RANGE THIS MORNING WITH INVIGORATED CU EVIDENT ALONG THE INTERSECTION OF THE FRONT AND SOUTHERN LARAMIE RANGE AT THIS HOUR. DO EXPECT SHOWERS AND T-STORMS TO DEVELOP WITHIN THIS AREA OF ENHANCED CLOUDS THROUGH THE AFTERNOON...AS ADDITIONAL SFC FORCING FROM OUTFLOW BOUNDARIES WILL MOVE UP FROM THE SOUTH. COULD ALSO SEE SOME DEVELOPMENT ALONG THE PINE RIDGE WHERE SATELLITE IMAGERY SHOWS ANOTHER AREA OF PERSISTENT CU/TOWER CU WITHIN AN AREA OF CONVERGENCE ASSOCIATED WITH THE SFC FRONT AND ELEVATED TERRAIN. MLCAPES RANGE FROM 1000-2000 J/KG IN THIS AREA...HOWEVER MID LEVEL LAPSE RATES ARE FAIRLY LOW. THINK WITH ADDITIONAL HEATING THROUGH THE AFTERNOON...SHOULD BE ABLE TO IMPROVE THESE LAPSE RATES TO ALLOW FOR THE DEVELOPMENT OF DEEP CONVECTION. THUNDERSTORMS TODAY COULD PRODUCE SMALL HAIL...GUSTY WINDS...AND BRIEF MODERATE TO HEAVY RAINFALL. WILL SEE CONVECTIVE ACTIVITY INCREASE OVER THE NEXT COUPLE OF DAYS AS WINDS ALOFT STRENGTHEN AND A FEW MIDLEVEL DISTURBANCES TRAVEL EASTWARD ACROSS THE AREA. A STRONGER COLD FRONT WILL PUSH SOUTH ACROSS THE CWA LATER SUNDAY AFTERNOON...WITH TEMPS LOOKING TO INCREASE BACK INTO THE 70S AND 80S PRIOR TO FROPA. INSTABILITY VALUES WILL INCREASE WITH HEATING OF THE DAY LIKELY BACK INTO THE 500 TO 1500 J/K RANGE WITH THUNDERSTORMS INITIATING OFF THE COLD FRONT...AND ESPECIALLY AS THE COLD FRONT BACKS UP AGAINST THE MOUNTAINS IN THE LATE AFTERNOON AND EVENING. A SHORTWAVE FEATURE WILL MOVE TOWARD THE FORECAST AREA SUNDAY EVENING AS WELL WHICH SHOULD INCREASE COVERAGE AND STRENGTH OF STORMS. COULD SEE SOME OF THIS ACTIVITY POSSIBLY UTILIZING THE ELEVATED INSTABILITY BUILT UP FROM THE DAY AND AM CONCERNED THAT SOME STORMS WILL PRODUCE MARGINAL HAIL AND HEAVY RAIN AT TIMES. SO WILL HAVE TO BE WATCHFUL FOR ACTIVITY THAT MOVES OVER FLOOD STRICKEN AREAS IN EAST-CENTRAL WYOMING AND NORTHWEST NEBRASKA FOR ADDITIONAL LOCALIZED FLOODING. SFC UPSLOPE FLOW WILL PERSIST SUNDAY NIGHT WITH STRATUS AND PERHAPS PATCHY FOG DEVELOPING OVERNIGHT IN BETWEEN SHOWER/STORM ACTIVITY. MODELS HINT AT THE STRATUS HAVING A TOUGH TIME BURNING OFF THROUGH MONDAY WHICH WILL HAVE A BIG INFLUENCE ON COVERAGE AND STRENGTH OF CONVECTION IN THE AFTERNOON. FOR NOW...FOCUSED HIGHER POPS FOR WESTERN AND NORTHERN ZONES WHERE STRATUS COULD BURN OFF QUICKEST. AGAIN...LOOKING AT A FEW STRONG STORMS IN THESE AREAS WITH HAIL AND WINDS BEING THE MAIN THREATS. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 345 PM MDT SAT JUN 13 2015 TUES CONTINUES TO SHOW SOME SVR POTENTIAL TO THE EAST OF THE LARAMIE RANGE. INSTABILITY WILL BE HIGH BY THE AFTN IN SOUTHERLY FLOW TO THE EAST OF THE DRYLINE. A SHORTWAVE MOVING OVERHEAD WILL ALSO STRENGTHEN THE MIDLVL FLOW AND DEEP LAYER SHEAR. IT WILL BE INTERESTING TO SEE IF SPC INCLUDES SOME OF OUR PLAINS ZONES IN A SLIGHT RISK WITH THE UPCOMING DAY 3 OUTLOOK. A WEAK FRONT WILL MOVE ACROSS THE REGION ON TUES NIGHT RESULTING IN LESS INSTABILITY ON WED...ESPECIALLY OVER THE PANHANDLE. THURS IS LOOKING WARMER WITH THE LATEST MODEL RUNS AS FLOW ALOFT BECOMES MORE SOUTHWESTERLY. ECMWF MOS ACTUALLY HAS A HIGH OF 87 AT CHEYENNE. WHILE CAPE VALUES ARE ABOVE 2500 J/KG TO THE EAST OF THE SFC TROUGH...IT IS RATHER CAPPED WITH THE WARM MIDLVL TEMPS. NORTHEASTERN WY AND WESTERN SD STAND A BETTER CHANCE AT STRONG TO SVR STORMS ON THURS AFTN. COULD BE ANOTHER WEAK FRONTAL PASSAGE BY FRI MORNING...HOWEVER WITH SFC DEWPOINTS STILL 55-60F BEHIND THE FRONT...SOME STRONGER STORMS COULD DEVELOP YET AGAIN BY FRI AFTN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1148 AM MDT SAT JUN 13 2015 VFR CONDITIONS THROUGH MUCH OF THE TAF PERIOD. ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP LATER THIS AFTERNOON AT LAR AND CYS WITH GUSTY WINDS BEING THE PRIMARY THREAT. WINDS WILL GENERALLY BE LESS THAN 15 KTS THROUGH SUNDAY MORNING. INCLUDED TEMPO IFR CONDITIONS IN THE HOURS AROUND SUNRISE ON SUNDAY AT SOME SITES IN THE NEBRASKA PANHANDLE. && .FIRE WEATHER... ISSUED AT 304 PM MDT SAT JUN 13 2015 A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON...AND ALSO ALONG THE PINE RIDGE IN EAST- CENTRAL WYOMING AND NORTHWEST NEBRASKA. HUMIDITIES IN THE TEENS AND SOUTHWEST WINDS GUSTING 20 TO 30 MPH WILL CONTINUE ACROSS CARBON COUNTY THIS AFTERNOON...BUT RECENT RAINS AND ONGOING GREENUP WILL MINIMIZE FIRE WEATHER CONCERNS FOR THIS AREA. CHANCES FOR SHOWERS AND T-STORMS WILL INCREASE THROUGH EARLY NEXT WEEK AS A SERIES OF WEATHER DISTURBANCES MOVES ACROSS THE DISTRICT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RJM LONG TERM...ZF AVIATION...ZF FIRE WEATHER...RJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 524 AM MDT SAT JUN 13 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>119-141130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 524 AM MDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. DOWNBURST WINDS TO 40 MPH...DIME SIZED HAIL AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE AREA THIS SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 633 PM MDT SAT JUN 13 2015 WYZ117>119-140100- SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY- EAST LARAMIE COUNTY WY- 633 PM MDT SAT JUN 13 2015 ...SPECIAL WEATHER STATEMENT... AT 632 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF CHEYENNE...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HILLSDALE. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 368 AND 381. THIS DOES NOT INCLUDE THE CITY OF CHEYENNE. LAT...LON 4101 10467 4116 10470 4127 10448 4101 10439 TIME...MOT...LOC 0032Z 255DEG 10KT 4109 10460 HAHN
The Cheyenne radar (KCYS), 13 km away, was scanning. The volume nearest the first event began at 00:35 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was reported a half mile south of the Laramie County Fairgrounds.
Quarter size hail was reported nine miles southwest of Chugwater.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586602, 586606.